MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT-MICRO, UNI-DIRECTIONAL, J CURVE, C3, SPLIT HANDLE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT-MICRO, UNI-DIRECTIONAL, J CURVE, C3, SPLIT HANDLE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139403
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 10/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure using a qdot catheter.The patient experienced ventricular tachycardia / fibrillation during the procedure but ultimately died in recovery.The initial case on 26-oct-2023 went perfectly smoothly with no reportable issues.However "in the middle of the night" when a nurse was checking on the patient they found the patient had passed away.The only details the medical team have about the death so far are that during the case they went from ventricular tachycardia (vt) to ventricular fibrillation (vf) very quickly.The ablation catheter cannot be excluded as a contributing factor to the patient's death (as there is no cause of death reported and the procedure was right before patient's death) and thus this event is being reported under the ablation catheter.

Brand Name
QDOT-MICRO, UNI-DIRECTIONAL, J CURVE, C3, SPLIT HANDLE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18185392
Report Number2029046-2023-02725
Device Sequence Number7275401
Product Code OAE
UDI-Device Identifier10846835017106
UDI-Public10846835017106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODECA CATHETER.; STERILMED REPROCESSED CATHETER.; UNSPECIFIED ULTRASOUND CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient SexUnknown